Alert archive / Oklahoma / Freeze Warnings in 2017

Freeze Warning 1, NWS Tulsa, OK

October 27, 201722 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Oct 27, 2017, 3:16 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 27, 2017, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 3:16 AM CDT (08:16 UTC)
In effect from
Oct 27, 2017, 10:00 PM CDT
Expired
Oct 28, 2017, 10:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2846 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WWUS74 KTSA 270816
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
316 AM CDT Fri Oct 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-272115-
/O.UPG.KTSA.FZ.A.0001.171028T0300Z-171028T1500Z/
/O.NEW.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
316 AM CDT Fri Oct 27 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SATURDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 10 PM this evening to 10 AM CDT
Saturday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Mid 20s to lower 30s early Saturday morning. 

* IMPACTS...These conditions will kill plants and other tender
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
3 follow-up statements
348 
WWUS74 KTSA 272100
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
400 PM CDT Fri Oct 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-280930-
/O.NEW.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
/O.CON.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
400 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM CDT
SUNDAY...

A Freeze Warning remains in effect from 10 PM this evening to 10
AM CDT Saturday.

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 10 PM Saturday to 10 AM CDT
Sunday. 

* TEMPERATURE...Mid 20s to lower 30s early Saturday morning, and
  again early Sunday morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
051 
WWUS74 KTSA 280756
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
256 AM CDT Sat Oct 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281600-
/O.CON.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/
/O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
256 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect until 10 AM Saturday and from 10 PM 
Saturday to 10 AM CDT Sunday.

* TEMPERATURE...Mid 20s to lower 30s early this morning, and 
  again early Sunday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
475 
WWUS74 KTSA 281508
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1008 AM CDT Sat Oct 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-282315-
/O.EXP.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/
/O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1008 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

* TEMPERATURE...Mid 20s to lower 30s early Sunday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:08 AM CDT, 8 minutes earlier.

Area forecast discussion, Oct 27, 3:08 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
308 AM CDT Fri Oct 27 2017

.DISCUSSION...
The much anticipated strong cold front has pushed through eastern
Oklahoma and western Arkansas early this morning, with much cooler
temperatures and gusty northwesterly winds following it. Winds
will remain gusty through the morning hours, with a gradual
diminishing trend expected this afternoon and evening as surface
high pressure settles into the region.

The existing Freeze Watch for the entire forecast area late
tonight and into Saturday morning will be upgraded to a Freeze
Warning with this forecast package. Most, if not all, of the
forecast area should see freezing temperatures tonight, with
favored locations likely to see a hard freeze. The surface high
pressure will push eastward during the day Saturday and into
Saturday night, with more freezing temperatures expected.
Additional freeze headlines will likely be required for Saturday
night and Sunday morning.

South to southwest winds will make a return Sunday, ahead of
another cold front that will move through the area Monday. Much
warmer temperatures will be present areawide Sunday afternoon and
also south of the front on Monday. The front will eventually stall
across Texas through the middle of next week as the upper level
flow becomes largely zonal. Rain chances will increase Tuesday and
persist into Wednesday, especially across southeast Oklahoma and
west central Arkansas as fast moving disturbances in the flow
aloft move eastward through the region.

Temperatures will increase toward the end of next week as strong
southerly winds return ahead of another front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  29  54  32 /   0   0   0   0
FSM   53  32  54  30 /   0   0   0   0
MLC   52  30  55  32 /   0   0   0   0
BVO   49  25  54  27 /   0   0   0   0
FYV   47  26  48  26 /   0   0   0   0
BYV   48  30  48  30 /   0   0   0   0
MKO   50  29  53  31 /   0   0   0   0
MIO   48  28  51  28 /   0   0   0   0
F10   50  29  53  31 /   0   0   0   0
HHW   53  30  56  32 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
     OKZ049-053>076.

AR...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
     ARZ001-002-010-011-019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Oct 26, 5:10 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Thu Oct 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Thu Oct 26 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Elevated.
 	AREA...Strongest winds will generally be along and west of
	Highway 75 in northeast Oklahoma.
 	ONSET...6 to 7 PM.

DISCUSSION...
A strong cold front will arrive later this evening. Strong north
winds will gust 30 to 40 mph behind the front across NE OK, with
the strongest winds generally along and west of Highway 75.
Slightly lower speeds can be expected across SE OK and NW AR
after midnight as the front pushes southward. A wind advisory is
in effect for NE OK along and west of highway 75 for this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY and WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Winds will still be gusty across eastern Oklahoma into Friday
morning behind the front. Gusts in the 25 to 35 mph range will be
common, before subsiding during the midday and afternoon hours.

A widespread freeze will occur Saturday morning and likely again
Sunday morning across eastern Oklahoma and western Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:00 PM CDTFreeze WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more42 hr

Nearby

Freeze Warnings in Oklahoma, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.